Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Has acute constipation, low levels of vitamin D. Prolonged use of cremaphin. Suggest?

Hi, My kid is 5 years old and has a history of acute constipation since he was two years old. My kid s pediatric has now advised him cremaphin for kids for 3 months and then to review after 3 months. My kid has low levels of vitamin D and I read on some medical sites that prolong use of cremaphin leads to a major absorption / removal of vitamin D from body. Is that correct ? Is it safe to use cremaphin for a period of 3-4 months?
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Hi I am Dr.kadhir,

There are quite a number of conditions which presents with constipation, starting from a small ulcer in the anal region to some serious bowel diseases but the most common one being habitual constipation . My advice is to first rule out all other serious causes, then treat for conditions like habitual constipation.

Cremaffin is liquid paraffin and magnesium , it definitely interferes in the absorption of fat soluable vitamins like Vit A , D , E, K and no longer adviced in treating constipation for kids.

Recent drugs used are:

Movicol (macrogol or polyethylene glycol ) is an laxative which softens the stools by increasing its water content . Its quite safe and effective only when used properly (adequate dose and method). This is used mainly as short term for cleaning the bowel for any procedures, but studies have been done and they suggest that it can be used even daily. Method of preparing the drug and number of sachets are more important.
The side effects are quite rare, mainly due to dehydration , loss of electrolytes and over dose.
Movicol can be used for short term and then proper fiber diet (fruits and vegetables), adequate water and lactulose can be used. Lactulose dose can be increased cautiously ( to avoid major side effects) till satisfactory respose is obtained.

When child is on these drugs, he should be monitored and it is advised to get these drugs with prescription.

Thank you for the consultation in health care magic
Answered: Tue, 27 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor